Alert archive / New Mexico / Red Flag Warnings in 2014

Red Flag Warning 20, NWS El Paso, TX

May 5, 20148 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at May 5, 2014, 6:51 AM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at May 6, 2014, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2014, 6:51 AM MDT (12:51 UTC)
In effect from
May 6, 2014, 12:00 PM MDT
Expired
May 6, 2014, 9:00 PM MDT
In force
9 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 0.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2014-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2014-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4237 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WWUS84 KEPZ 051251
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
651 AM MDT MON MAY 5 2014

...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TUESDAY AND
WEDNESDAY...

.AN UPPER LEVEL STORM SYSTEM OVER EASTERN OREGON WILL DROP INTO
THE GREAT BASIN TUESDAY...THEN MOVE ACROSS THE FOUR CORNERS ON
WEDNESDAY. INCREASING WINDS ALOFT AND DEEPENING LOW PRESSURE IN
THE LEE OF THE ROCKIES WILL LEAD TO STRONG WEST TO SOUTHWEST WINDS
DEVELOPING ACROSS THE REGION TUESDAY AFTERNOON AND AGAIN ON
WEDNESDAY. MEANWHILE...CRITICALLY DRY CONDITIONS WILL REMAIN IN
PLACE ACROSS THE AREA.

NMZ110>113-TXZ055-056-052100-
/O.UPG.KEPZ.FW.A.0014.140506T1700Z-140507T0300Z/
/O.NEW.KEPZ.FW.W.0020.140506T1800Z-140507T0300Z/
/O.CON.KEPZ.FW.A.0015.140507T1700Z-140508T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
651 AM MDT MON MAY 5 2014

...RED FLAG WARNING IN EFFECT TUESDAY FROM NOON TO 9 PM MDT
DUE TO STRONG WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM
MDT TUESDAY. THIS REPLACES THE FIRE WEATHER WATCH WHICH WAS
PREVIOUSLY IN EFFECT.

* AREA AFFECTED: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. FAR 
  WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. 

* TIMING: TUESDAY FROM NOON TO 9 PM MDT.

* WIND: SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 
  TO 40 MPH. STRONGEST ALONG EXPOSED RIDGES AND EAST-FACING 
  SLOPES.

* HUMIDITY: MIN RH 5 TO 14 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY...

* AREA AFFECTED: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. FAR 
  WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. 

* TIMING: WEDNESDAY FROM 11 AM TO 9 PM MDT.

* WIND: WEST-SOUTHWEST 25 TO 30 MPH AT THE 20-FOOT LEVEL WITH
  GUSTS TO 45 MPH. STRONGEST ALONG EXPOSED RIDGES AND EAST-FACING
  SLOPES. LIGHTER WINDS POSSIBLE ACROSS THE GILA REGION.

* HUMIDITY: MIN RH 7 TO 15 PERCENT. HIGHER VALUES POSSIBLE ABOVE
  7500 FT ELEVATION.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

HARDIMAN
4 follow-up statements
722 
WWUS84 KEPZ 051845
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1245 PM MDT MON MAY 5 2014

...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TUESDAY AND
WEDNESDAY...

.AN UPPER LEVEL STORM SYSTEM OVER THE PACIFIC NORTHWEST WILL DROP
INTO THE GREAT BASIN TUESDAY...THEN MOVE ACROSS THE FOUR CORNERS
ON WEDNESDAY. INCREASING WINDS ALOFT AND DEEPENING LOW PRESSURE IN
THE LEE OF THE ROCKIES WILL LEAD TO STRONG WEST TO SOUTHWEST WINDS
DEVELOPING ACROSS THE REGION TUESDAY AFTERNOON AND AGAIN ON
WEDNESDAY. MEANWHILE...CRITICALLY DRY CONDITIONS WILL REMAIN IN
PLACE ACROSS THE AREA.

NMZ110>113-TXZ055-056-061300-
/O.CON.KEPZ.FW.W.0020.140506T1800Z-140507T0300Z/
/O.CON.KEPZ.FW.A.0015.140507T1700Z-140508T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
1245 PM MDT MON MAY 5 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
TUESDAY DUE TO STRONG WINDS AND LOW HUMIDITY...

* AREA AFFECTED: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. FAR 
  WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. 

* TIMING: TUESDAY FROM NOON TO 9 PM MDT.

* WIND: SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 40
  TO 45 MPH. STRONGEST ALONG EXPOSED RIDGES AND EAST-FACING
  SLOPES.

* HUMIDITY: MIN RH 5 TO 14 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.


...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY...

* AREA AFFECTED: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. FAR 
  WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. 

* TIMING: WEDNESDAY FROM 11 AM TO 9 PM MDT.

* WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH
  GUSTS 40 TO 45 MPH. STRONGEST ALONG EXPOSED RIDGES AND EAST-
  FACING SLOPES. LIGHTER WINDS POSSIBLE ACROSS THE GILA REGION.

* HUMIDITY: MIN RH 7 TO 15 PERCENT. HIGHER VALUES POSSIBLE 
  ABOVE 7500 FT ELEVATION. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

HARDIMAN
258 
WWUS84 KEPZ 061240
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
640 AM MDT TUE MAY 6 2014

...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TODAY AND AGAIN
ON WEDNESDAY...

.AN UPPER LEVEL STORM SYSTEM OVER THE GREAT BASIN WILL MOVE
ACROSS THE FOUR CORNERS ON WEDNESDAY. INCREASING WINDS ALOFT AND
DEEPENING LOW PRESSURE IN THE LEE OF THE ROCKIES WILL LEAD TO
STRONG WEST TO SOUTHWEST WINDS DEVELOPING ACROSS THE REGION
BY THIS AFTERNOON AND AGAIN ON WEDNESDAY. MEANWHILE...CRITICALLY
DRY CONDITIONS WILL REMAIN IN PLACE ACROSS THE AREA.

NMZ110-062000-
/O.CAN.KEPZ.FW.A.0015.140507T1700Z-140508T0300Z/
/O.CON.KEPZ.FW.W.0020.140506T1800Z-140507T0300Z/
SOUTHWEST MOUNTAINS-
640 AM MDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... 

* AREA AFFECTED: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING
  FIRE WEATHER ZONES 110...111...112...AND 113. FAR WEST TEXAS
  INCLUDING FIRE WEATHER ZONES 055 AND 056.

* TIMING: TODAY FROM NOON TO 9 PM MDT.

* WIND: SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS
  40 TO 45 MPH. STRONGEST ALONG EXPOSED RIDGES AND EAST-FACING 
  SLOPES.

* HUMIDITY: MIN RH 6 TO 14 PERCENT.

* HAINES INDEX: 5 TO 6.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

...FIRE WEATHER WATCH FOR WEDNESDAY IS CANCELLED FOR FIRE WEATHER
ZONE 110...

SOUTHWEST WINDS WILL BE LIGHTER ON WEDNESDAY ACROSS MOST OF THE
GILA REGION...GENERALLY RUNNING 15 TO 20 MPH AT THE 20-FOOT
LEVEL...AND BELOW RED FLAG CRITERIA. COOLER TEMPERATURES WILL
BRING MINIMUM RH VALUES UP TO THE 14 TO 18 PERCENT RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ111>113-TXZ055-056-062000-
/O.UPG.KEPZ.FW.A.0015.140507T1700Z-140508T0300Z/
/O.NEW.KEPZ.FW.W.0021.140507T1700Z-140508T0300Z/
/O.CON.KEPZ.FW.W.0020.140506T1800Z-140507T0300Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
640 AM MDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT TODAY FROM NOON TO 9 PM MDT
DUE TO STRONG WINDS AND LOW HUMIDITY...

* AREA AFFECTED: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING
  FIRE WEATHER ZONES 110...111...112...AND 113. FAR WEST TEXAS
  INCLUDING FIRE WEATHER ZONES 055 AND 056.

* TIMING: TODAY FROM NOON TO 9 PM MDT.

* WIND: SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS
  40 TO 45 MPH. STRONGEST ALONG EXPOSED RIDGES AND EAST-FACING 
  SLOPES.

* HUMIDITY: MIN RH 6 TO 14 PERCENT.

* HAINES INDEX: 4 TO 5 OVER MOST AREAS...EXCEPT 6 OVER TEXAS ZONE
  056/HUDSPETH COUNTY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.



...RED FLAG WARNING IN EFFECT WEDNESDAY FROM 11 AM TO 9 PM MDT
DUE TO STRONG WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM
MDT WEDNESDAY. THIS REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN
EFFECT. 

* AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW
  MEXICO INCLUDING FIRE WEATHER ZONES 111...112...AND 113. FAR
  WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056.

* TIMING: WEDNESDAY FROM 11 AM TO 9 PM MDT.

* WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH
  GUSTS 40 TO 45 MPH. STRONGEST ALONG EXPOSED RIDGES AND EAST-
  FACING SLOPES.

* HUMIDITY: MIN RH 7 TO 15 PERCENT.

* HAINES INDEX: 5 TO 6.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HARDIMAN
182 
WWUS84 KEPZ 061936
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
136 PM MDT TUE MAY 6 2014

...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TODAY AND AGAIN
ON WEDNESDAY...

.AN UPPER LEVEL STORM SYSTEM OVER THE GREAT BASIN WILL MOVE
ACROSS THE FOUR CORNERS ON WEDNESDAY. INCREASING WINDS ALOFT AND
DEEPENING LOW PRESSURE IN THE LEE OF THE ROCKIES WILL LEAD TO
STRONG WEST TO SOUTHWEST WINDS DEVELOPING ACROSS THE REGION BY
THIS AFTERNOON AND AGAIN ON WEDNESDAY. MEANWHILE...CRITICALLY DRY
CONDITIONS WILL REMAIN IN PLACE ACROSS THE AREA.

NMZ111>113-TXZ055-056-070300-
/O.CON.KEPZ.FW.W.0020.000000T0000Z-140507T0300Z/
/O.CON.KEPZ.FW.W.0021.140507T1700Z-140508T0300Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
136 PM MDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
DUE TO STRONG WINDS AND LOW HUMIDITY...

* AREA AFFECTED: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. FAR 
  WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. 

* TIMING: TODAY FROM NOON TO 9 PM MDT.

* WIND: SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 
  40 TO 45 MPH. STRONGEST ALONG EXPOSED RIDGES AND EAST-FACING 
  SLOPES.

* HUMIDITY: MIN RH 6 TO 14 PERCENT.

* HAINES INDEX: 4 TO 5 OVER MOST AREAS...EXCEPT 6 OVER TEXAS 
  ZONE056/HUDSPETH COUNTY. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.


...RED FLAG WARNING REMAINS IN EFFECT WEDNESDAY FROM 11 AM TO 9
PM MDT DUE TO STRONG WINDS AND LOW HUMIDITY...

* AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW 
  MEXICO INCLUDING FIRE WEATHER ZONES 111...112...AND 113. FAR 
  WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. 

* TIMING: WEDNESDAY FROM 11 AM TO 9 PM MDT.

* WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH 
  GUSTS 40 TO 45 MPH. STRONGEST ALONG EXPOSED RIDGES AND EAST- 
  FACING SLOPES.

* HUMIDITY: MIN RH 7 TO 15 PERCENT.

* HAINES INDEX: 5 TO 6.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ110-070300-
/O.CON.KEPZ.FW.W.0020.000000T0000Z-140507T0300Z/
SOUTHWEST MOUNTAINS-
136 PM MDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
DUE TO STRONG WINDS AND LOW HUMIDITY...

* AREA AFFECTED: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. FAR 
  WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. 

* TIMING: TODAY FROM NOON TO 9 PM MDT.

* WIND: SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 
  40 TO 45 MPH. STRONGEST ALONG EXPOSED RIDGES AND EAST-FACING 
  SLOPES.

* HUMIDITY: MIN RH 6 TO 14 PERCENT.

* HAINES INDEX: 5 TO 6.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HARDIMAN
654 
WWUS84 KEPZ 070258
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
858 PM MDT TUE MAY 6 2014

...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN AGAIN ON
WEDNESDAY...

.AN UPPER LEVEL STORM SYSTEM OVER THE GREAT BASIN WILL MOVE
ACROSS THE FOUR CORNERS ON WEDNESDAY. INCREASING WINDS ALOFT AND
DEEPENING LOW PRESSURE IN THE LEE OF THE ROCKIES WILL LEAD TO
STRONG WEST TO SOUTHWEST WINDS DEVELOPING ACROSS THE REGION AGAIN
WEDNESDAY. MEANWHILE...CRITICALLY DRY CONDITIONS WILL REMAIN IN
PLACE ACROSS THE AREA.

NMZ111>113-TXZ055-056-071500-
/O.EXP.KEPZ.FW.W.0020.000000T0000Z-140507T0300Z/
/O.CON.KEPZ.FW.W.0021.140507T1700Z-140508T0300Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
858 PM MDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 055...056...111...112 AND 113...


* AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW 
  MEXICO INCLUDING FIRE WEATHER ZONES 111...112...AND 113. FAR 
  WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. 

* TIMING: WEDNESDAY FROM 11 AM TO 9 PM MDT.

* WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH 
  GUSTS 40 TO 45 MPH. STRONGEST ALONG EXPOSED RIDGES AND EAST- 
  FACING SLOPES.

* HUMIDITY: MIN RH 7 TO 15 PERCENT.

* HAINES INDEX: 5 TO 6.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ110-070400-
/O.EXP.KEPZ.FW.W.0020.000000T0000Z-140507T0300Z/
SOUTHWEST MOUNTAINS-
858 PM MDT TUE MAY 6 2014

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 110...

SUSTAINED 20 FOOT WIND SPEEDS ACROSS THE AREA HAVE BEGUN TO
FALL BELOW 20 MPH.

$$
TRIPOLI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 5, 3:37 AM MDT, 3 hours 14 minutes earlier.

Area forecast discussion, May 5, 3:37 AM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
337 AM MDT MON MAY 5 2014

.SYNOPSIS...
A STRENGTHENING SOUTHWEST FLOW WILL MAINTAIN WARM TEMPERATURES AND
SET UP BREEZY CONDITIONS THIS AFTERNOON. A LARGE PACIFIC STORM
SYSTEM WILL MOVE INTO THE WESTERN PART OF THE COUNTRY TUESDAY AND
WEDNESDAY WITH STRONG WINDS AND AREAS OF BLOWING DUST POSSIBLE
BOTH DAYS. DRY CONDITIONS AND COOLER BELOW NORMAL TEMPERATURES
WILL OCCUR THURSDAY AND FRIDAY AS THE SYSTEM MOVES OUT OF THE
REGION. WARMER TEMPERATURES WILL RETURN NEXT WEEKEND AT PART OF
WESTERLY FLOW PATTERN ACROSS THE REGION.

&&

.DISCUSSION...
DRY CONDITIONS WITH BREEZY TO WINDY CONDITIONS WILL OCCUR FOR THE
NEXT FEW DAYS AS A PACIFIC TROUGH MOVES INLAND THROUGH THE WESTERN
PART OF THE COUNTRY. A STRENGTHENING SOUTHWEST FLOW ALOFT WILL
OCCUR TODAY AS A RIDGE OF HIGH PRESSURE HAS MOVED EAST OF THE
AREA. A SURFACE LEE TROUGH REMAINS IN PLACE JUST TO THE EAST OF
THE LOCAL AREA. THIS WILL RESULT IN INCREASED SOUTHWEST TO WEST
WINDS BY THIS AFTERNOON...WHICH SHOULD REACH THE BREEZY CATEGORY
FOR PORTIONS OF THE LOCAL AREA. TEMPERATURES WILL REMAIN WARM WITH
AFTERNOON HIGHS IN THE LOWLANDS NEAR 90 AGAIN TODAY.

THE DEEP PACIFIC TROUGH WILL MOVE INTO THE GREAT BASIN ON TUESDAY
WITH STRONG SOUTHWEST FLOW SPREADING OUT AHEAD OF IT. THE APPROACH
OF THE STORM SYSTEM WILL TIGHTEN THE SURFACE PRESSURE GRADIENT AND
HELP INCREASE WIND SPEEDS ACROSS THE STATE BY TUESDAY AFTERNOON.
LOCALLY...WIND SPEEDS WILL BE NEAR WIND ADVISORY CRITERIA WITH
SOME AREAS OF BLOWING DUST ACROSS THE DESERT LOWLANDS. AFTERNOON
TEMPERATURES WILL REMAIN ABOVE NORMAL WITH HIGHS NEAR 90 EXPECTED
ACROSS THE LOWLANDS.

ON WEDNESDAY THE PACIFIC TROUGH WILL APPROACH THE FOUR CORNERS
REGION WITH CONTINUED STRONG WINDS EXPECTED ACROSS SOUTHERN NEW
MEXICO AND FAR WEST TEXAS. WINDS WILL BE NEAR ADVISORY CRITERIA
WITH AREAS OF BLOWING DUST POSSIBLE...ESPECIALLY OVER THE SOUTHERN
DESERTS. WINDS MAY REMAIN STRONG INTO THE EVENING UNTIL AN
ASSOCIATED PACIFIC COOL FRONT MOVES INTO THE AREA FROM THE WEST.
BEST CHANCES FOR PRECIPITATION WILL REMAIN NORTH OF THE LOCAL
FORECAST AREA WEDNESDAY NIGHT.

THURSDAY WILL SEE THE MAIN ENERGY FROM THE TROUGH LIFT OUT OF THE
AREA WHILE A WEAK SECONDARY TROUGH REMAINS IN PLACE. COOLER AIR
MOVING IN FROM BEHIND THE PACIFIC FRONT WILL LOWER TEMPERATURES
BACK BELOW NORMAL WITH MID TO UPPER 70S POSSIBLE FOR THE LOWLANDS.
WIND SPEEDS WILL ALSO DECREASE BUT MAY STILL BE BREEZY ON
THURSDAY. FRIDAY WILL SEE THE REMAINDER OF THE TROUGH MOVE OFF TO
THE EAST WITH CONTINUED DRY CONDITIONS. TEMPERATURES WILL REBOUND
BACK UP TO NEAR NORMALS BY FRIDAY AFTERNOON ALONG WITH A RETURN TO
A WESTERLY FLOW.

THE OUTLOOK FOR NEXT WEEKEND LOOKS DRY WITH A GENERAL WESTERLY
FLOW IN PLACE ACROSS THE AREA. WIND SPEEDS WILL REACH THE LOW END
BREEZY CATEGORY IN THE AFTERNOON. TEMPERATURES WILL WARM BACK UP
TO A FEW DEGREES ABOVE NORMAL WITH AFTERNOON HIGHS NEAR 90 FOR THE
LOWLANDS.

&&

.AVIATION...VALID 05/12Z-06/12Z...
VFR CONDITIONS THROUGH THE VALID PD WITH SKC-FEW250. WEST TO
SOUTHWEST WINDS WILL INCREASE TO 12-18 KNOTS THE AFTERNOON WITH
SOME DECREASE IN SPEED OVERNIGHT...THEN INCREASING AGAIN IN THE
MORNING.

&&

.FIRE WEATHER...
A DRY SOUTHWEST FLOW ALOFT WILL STRENGTHEN THE NEXT FEW DAYS AS A
DEEP TROUGH OFF THE PACIFIC NORTHWEST COAST MOVES DIGS FURTHER
SOUTH AND MOVES INLAND. INCREASING SOUTHWEST WINDS WILL BRING
WARMER TEMPERATURES TO THE AREA... WITH NEAR 90 DEGREE READINGS
EXPECTED ACROSS THE LOWLANDS AGAIN TODAY. AS THE UPPER TROUGH
MOVES INTO THE GREAT BASIN ON TUESDAY...WINDS WILL INCREASE INTO
CRITICAL FIRE WX RANGE...WITH STRONGER WINDS EXPECTED ON WEDNESDAY
AS THE THE TROUGH MOVES INTO THE FOUR CORNERS REGION. FIRE WX
WATCHES HAVE ALREADY BEEN ISSUED FOR TUESDAY AND WEDNESDAY.
SLIGHTLY HIGHER RH MAY WORK INTO THE HIGHER TERRAIN ABOVE 7500
FEET WED AFTERNOON...BUT ELSEWHERE MINIMUM RH VALUES WILL BE BELOW
15 PERCENT. LOWER WIND SPEEDS...COOLER TEMPERATURES AND HIGHER
HUMIDITY EXPECTED THURSDAY AND FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 91  65  88  63  85 /   0   0   0   0   0
SIERRA BLANCA           89  56  85  53  83 /   0   0   0   0   0
LAS CRUCES              87  58  86  54  79 /   0   0   0   0   0
ALAMOGORDO              89  60  86  57  79 /   0   0   0   0   0
CLOUDCROFT              67  41  63  40  58 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   87  57  85  54  78 /   0   0   0   0   0
SILVER CITY             79  51  74  46  69 /   0   0   0   0   0
DEMING                  88  53  83  49  77 /   0   0   0   0   0
LORDSBURG               85  53  82  49  73 /   0   0   0   0   0
WEST EL PASO METRO      89  62  86  59  83 /   0   0   0   0   0
DELL CITY               89  54  83  51  82 /   0   0   0   0   0
FORT HANCOCK            94  61  93  61  88 /   0   0   0   0   0
LOMA LINDA              83  52  78  51  73 /   0   0   0   0   0
FABENS                  91  60  90  57  83 /   0   0   0   0   0
SANTA TERESA            89  58  87  55  81 /   0   0   0   0   0
WHITE SANDS HQ          87  63  86  57  79 /   0   0   0   0   0
JORNADA RANGE           86  50  86  42  79 /   0   0   0   0   0
HATCH                   88  56  84  49  79 /   0   0   0   0   0
COLUMBUS                85  56  81  50  79 /   0   0   0   0   0
OROGRANDE               91  56  89  51  84 /   0   0   0   0   0
MAYHILL                 75  47  70  46  68 /   0   0   0   0   0
MESCALERO               75  44  73  43  67 /   0   0   0   0   0
TIMBERON                74  41  71  38  67 /   0   0   0   0   0
WINSTON                 76  50  74  43  68 /   0   0   0   0   0
HILLSBORO               81  56  78  54  72 /   0   0   0   0   0
SPACEPORT               84  52  83  52  79 /   0   0   0   0   0
LAKE ROBERTS            76  42  72  43  64 /   0   0   0   0   0
HURLEY                  82  50  77  47  71 /   0   0   0   0   0
CLIFF                   83  44  81  44  75 /   0   0   0   0   0
MULE CREEK              80  37  78  33  70 /   0   0   0   0   0
FAYWOOD                 79  50  75  46  70 /   0   0   0   0   0
ANIMAS                  86  55  84  50  78 /   0   0   0   0   0
HACHITA                 85  55  85  51  80 /   0   0   0   0   0
ANTELOPE WELLS          87  56  84  52  77 /   0   0   0   0   0
CLOVERDALE              82  51  78  48  71 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR NMZ110>113.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR NMZ110>113.

TX...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR TXZ055-056.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR TXZ055-056.

&&

04/04
Hazardous weather outlook, May 5, 5:47 AM MDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
547 AM MDT MON MAY 5 2014

NMZ401>417-TXZ418>424-061200-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
547 AM MDT MON MAY 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ELEVATED FIRE
WEATHER CONDITIONS WILL OCCUR THIS AFTERNOON AS WEST TO SOUTHWEST
WINDS INCREASE INTO THE LOW END BREEZY CATEGORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN APPROACHING UPPER LEVEL TROUGH SYSTEM WILL GENERATE STRONG WEST
TO SOUTHWEST WINDS FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
EVENING. AREAS OF BLOWING DUST WILL BE POSSIBLE FOR THE LOWLAND
DESERTS TUESDAY AND WEDNESDAY AFTERNOON. WITH DRY CONDITIONS AND
STRONG WINDS PRESENT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR
TUESDAY AND WEDNESDAY. COOLER TEMPERATURES AND LIGHTER WINDS WILL
FOR THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 2:22 PM MDTWind AdvisoryEPZDoña Ana, Grant, Hidalgo, Luna, Otero, Sierra30 hr

Nearby

Red Flag Warnings in New Mexico, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.